MAUDE Adverse Event Report: ANGIODYNAMICS, INC. ALPHAVAC; ASPIRATION THROMBECTOMY CATHETER

ANGIODYNAMICS, INC. ALPHAVAC; ASPIRATION THROMBECTOMY CATHETER
Model Number 25-302
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 09/22/2024
Type of Reportable Event Death
Event or Problem Description
An anggiodynamics senior territory manager reported a patient death occurred during a procedure with an alphavac multipurpose mechanical aspirator f18 c85, as well as an amplatz wire and gore dry seal sheath; placed in the groin.The patient was, reportedly, very sick prior to attempting the procedure and met the criteria for high-risk due to a massive pulmonary embolism (pe) and heart failure.After the physician crossed the r heart with the alphavac oversheath, the patient lost their blood pressure and pulse.The device was immediately removed from the body and the patient had a dnr order; therefore, cpr was attempted, only very briefly.Ultimately, the patient expired.The physician believes that there is no casual relationship between the alphavac device and the patient's expiration.Prior to the procedure, the physician had informed the patient that she may not survive the procedure due to her frailty and r heart failure.The procedure was performed in accordance with the ifu and the physician has been trained on the flow model demo and one other successful alphavac case, without incident.The angiodynamics senior territory manager was also present for this case and has been present for approximately 40- 50 alphavac cases to date.
 
Additional Manufacturer Narrative
The reported device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
The customer's reported complaint description of the patient lost their blood pressure and pulse during advancement of the alphavac (av) sheath/obturator across the right heart cannot be confirmed given the patient centric nature of this serious adverse event.The av sheath/obturator was immediately removed from the body and the patient had a dnr order; therefore, cpr was attempted, only very briefly.No alphavac product was returned to angiodynamics for evaluation since there was no report of device malfunction or performance issue during use in the procedure.A device history record (dhr) review of the packaging/assembly lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Labeling review: directions for use (10903689) is provided with this device and contains the following statements: indications for use the cannula is indicated for: the non-surgical removal of thrombi or emboli from the venous vasculature.Aspiration of contrast media and other fluids from the venous vasculature.The cannula is intended for use in the venous system and for the treatment of pulmonary embolism.Intended use: the alphavac system is intended to be used with commonly available vascular access tools (e.G., guidewire, vascular introducer, etc.) to facilitate the removal of thromboemboli, but not limited to, thrombus, embolus, or clot during minimally invasive percutaneous procedures.Warnings: selection of the patient as a candidate for use with this device and for such procedures as it is intended is the physicians' sole responsibility.The outcome is dependent on many variables including, patient pathology, surgical procedure, and procedure/technique.The benefits of use of this device must be weighed against the risks including risks of systemic anticoagulation and must be assessed by the prescribing physician.Adverse events: this device, as do all embolectomy systems and devices, has possible side effects, which include, but are not limited to infections, blood loss, thrombus formation, embolic events, vessel, ventricular or valvular damage and complications of percutaneous or surgical insertion techniques.These may occur if the directions for use are not followed.Possible complications include those normally associated with large bore surgical and/or percutaneous vessel catheterization/cannulation, anticoagulation, and application of intravascular introducer systems which include but are not limited to: arrhythmias, cardiac arrest, death, distal embolization of thrombus, pulmonary embolism, tachycardia.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
ALPHAVAC
Common Device Name
ASPIRATION THROMBECTOMY CATHETER
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key20464863
Report Number1319211-2024-00070
Device Sequence Number8638854
Product Code QEZ
UDI-Device IdentifierH787253020
UDI-PublicH787253020
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K240397
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number25-302
Device Lot Number5823317
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2024
Supplement Date Received by Manufacturer12/12/2024
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/17/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age71 YR
Patient SexFemale